Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Apr 11, 2015, 12:40 AM MDT for 5 counties in Wyoming. It took effect at Apr 11, 2015, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2015, 12:40 AM MDT (06:40 UTC)
- In effect from
- Apr 11, 2015, 12:00 PM MDT
- Expired
- Apr 11, 2015, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Big Horn County, WY, Fremont County, WY, Johnson County, WY, Natrona County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 95 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 6.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2633 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
016 WWUS85 KRIW 110640 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1240 AM MDT SAT APR 11 2015 ...GUSTY SOUTHWEST WINDS TOGETHER WITH VERY LOW RELATIVE HUMIDITY WILL GIVE RISE TO CRITICAL FIRE DANGER TODAY... .SEASONALLY WARM TEMPERATURES COMBINING WITH VERY DRY AND GUSTY SOUTHWEST WINDS BUILDING IN AHEAD OF ANOTHER WESTERN MOUNTAIN WEATHER SYSTEM...WILL COMBINED TO GIVE EXTREME FIRE DANGER ACROSS THE LOWER ELEVATIONS OF NATRONA...FREMONT...JOHNSON...AND BIGHORN COUNTIES THIS AFTERNOON THROUGH EARLY THIS EVENING. WYZ275-276-280-281-283-112200- /O.NEW.KRIW.FW.W.0009.150411T1800Z-150412T0200Z/ NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS- NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN- 1240 AM MDT SAT APR 11 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 275...276...280...281 AND 283... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 275...276...280...281 AND 283...INCLUDING BIGHORN...NATRONA...JOHNSON AND FREMONT COUNTIES. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...RESIDENTS IN THESE AREAS ARE ADVISED NOT TO CONDUCT ANY BURNING TODAY...AGRICULTURAL OR OTHERWISE. FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
2 follow-up statements
639 WWUS85 KRIW 111837 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1237 PM MDT SAT APR 11 2015 ...GUSTY SOUTHWEST WIND TOGETHER WITH VERY LOW RELATIVE HUMIDITY WILL GIVE RISE TO CRITICAL FIRE DANGER TODAY... WYZ275-276-280-281-283-120200- /O.CON.KRIW.FW.W.0009.000000T0000Z-150412T0200Z/ NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS- NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN- 1237 PM MDT SAT APR 11 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 275... 276...280...281 AND 283... * AFFECTED AREA...FIRE WEATHER ZONES 275...276...280...281 AND 283. * TIMING...THE WIND WILL CONTINUE THIS AFTERNOON INTO THE EARLY EVENING. RELATIVE HUMIDITY WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON. THIS WILL LEAD TO RED FLAG CONDITIONS OVER MOST OF THE ZONES LISTED ABOVE UNTIL 800 PM MDT. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...FROM 10 TO 15 PERCENT. * IMPACTS...RESIDENTS IN THESE AREAS ARE ADVISED NOT TO CONDUCT ANY BURNING TODAY...AGRICULTURAL OR OTHERWISE. FIRE COULD RAPIDLY SPREAD THROUGH FINE FUELS SUCH AS GRASSES AND SMALL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
768 WWUS85 KRIW 120154 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 754 PM MDT SAT APR 11 2015 WYZ275-276-280-281-283-120300- /O.EXP.KRIW.FW.W.0009.000000T0000Z-150412T0200Z/ NORTH BIG HORN BASIN/WORLAND BLM-CODY FOOTHILLS- NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN- 754 PM MDT SAT APR 11 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 275...276... 280...281 AND 283... RELATIVE HUMIDITY HAS RECOVERED ABOVE CRITICAL THRESHOLDS THIS EVENING...SO THE RED FLAG WARNINGS WILL BE ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Apr 10, 11:58 PM MDT, 42 minutes earlier.
Area forecast discussion, Apr 10, 11:58 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1158 PM MDT FRI APR 10 2015 UPDATED...ADDED 06Z AVIATION DISCUSSION. .SHORT TERM...TONIGHT THROUGH SATURDAY (ISSUED AT 319 PM MDT) WEST FLOW WILL INCREASE ACROSS THE WESTERN MOUNTAINS OF WYOMING TONIGHT THROUGH SATURDAY. WEAK LOW PRESSURE TROUGHS IN THE FLOW... COMBINED WITH DAYTIME HEATING WILL PRODUCE LOCAL SNOW SHOWERS IN THE AFTERNOONS AND EVENING HOURS WITH SPOTTY LIGHT SNOWFALL ACCUMULATIONS. MOST OF THE AREA WILL BE MOSTLY CLEAR WITH LIGHT WINDS TONIGHT. TEMPERATURES WILL WARM ON SATURDAY WITH INCREASING WINDS ESPECIALLY OVER AND NEAR THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE WIND CORRIDOR FROM ROCK SPRINGS TO CASPER AND OVER THE CODY FOOTHILLS. WEST TO SOUTHWEST WINDS OF 20 MPH WITH GUSTS AROUND 30 MPH WILL BECOME COMMON OVER OPEN AREAS. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY AN APPROACHING WAVE OF LOW PRESSURE WILL CONTINUE TO MOVE THROUGH THE INTERMOUNTAIN WEST SATURDAY EVENING. SHOWERS WILL BEGIN TO DEVELOP ACROSS NORTHWEST WYOMING EARLY IN THIS FORECAST PERIOD...AND INCREASE AS THE AXIS OF THE WAVE MOVES INTO WESTERN WYOMING. THIS SYSTEM STILL LOOKS FAVORABLE TO PRIMARY IMPACT NORTHERN WYOMING...AND IS EXPECTED TO WEAKEN ONCE THE AXIS MOVES EAST OF THE CONTINENTAL DIVIDE. A BUILDING AREA OF HIGH PRESSURE WILL MOVE INTO THE AREA SUNDAY NIGHT AND THROUGH MONDAY WITH GENERALLY DRY CONDITIONS AND SLIGHTLY WARMER TEMPERATURES. THE AXIS OF THE RIDGE WILL MOVE THROUGH THE FORECAST AREA BY LATE MONDAY EVENING...WITH SOUTHWEST FLOW RETURNING TO WESTERN WYOMING. THE NEXT APPROACHING SYSTEM WILL BEGIN TO MOVE INTO WESTERN WYOMING TUESDAY MORNING AND AFTERNOON. MODELS HAVE CHANGED A BIT ON THE EXPECTED INTENSITY AND COVERAGE OF THIS APPROACHING STORM. WHERE IT HAD PREVIOUSLY BEEN A CLOSED LOW PRESSURE SYSTEM WITH WIDESPREAD PRECIPITATION...IT IS NOW AN OPEN WAVE OF LOW PRESSURE...AND COVERAGE HAS WEAKENED AS THE SYSTEM MOVES THROUGH THE STATE TUESDAY AND WEDNESDAY. THE SYSTEM IS STILL RELATIVELY DEEP...WITH WIDESPREAD COOLER TEMPERATURES STILL LOOKING FAVORABLE. MODELS DO NOT SHOW SIGNIFICANT INSTABILITY WITH SHOWERS ON TUESDAY...SO HAVE LEFT OUT THE THUNDERSTORM POTENTIAL. THE AXIS AND ASSOCIATED PRECIPITATION ASSOCIATED WITH THIS SYSTEM WILL WEAKEN WEDNESDAY AS THE AXIS MOVES EAST OF WYOMING...AND BUILDING HIGH PRESSURE IS EXPECTED TO RETURN TO WESTERN AND CENTRAL WYOMING. THIS HIGH PRESSURE WILL BRING A RETURN TO DRY CONDITIONS...THOUGH MODELS VARY A BIT ON THE TIME EXTEND OF THE DRIER CONDITIONS. THE GFS DEMONSTRATES A FLATTENING OF THE RIDGE THURSDAY AFTERNOON AND EVENING WITH THE MENTION OF VERY WEAK SHOWER ACTIVITY ACROSS NORTHERN WYOMING BY FRIDAY AFTERNOON. THE ECMWF MEANWHILE MAINTAINS AND AMPLIFIED RIDGE WITH WIDESPREAD DRY CONDITIONS THROUGH FRIDAY AFTERNOON. && .AVIATION.../06Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES WEST TO SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA LATE SATURDAY MORNING/SATURDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT...WITH THE STRONGEST WINDS OF 20-30KTS EXPECTED ALONG THE WIND CORRIDOR FROM KRKS-KCPR AND ALONG THE EAST SLOPES OF THE DIVIDE...VCNTY KCOD-KLND. SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL INCREASE OVER AND VCNTY THE DIVIDE DURING THE AFTERNOON WITH A FEW SHOWERS AND STORMS MOVING ACROSS THE NORTHERN HALF OF THE AREA DURING THE LATE AFTERNOON AND EVENING. SCT OF MVFR -SHRASN WILL ACCOMPANY THE FRONT...VCNTY AND NORTH OF A KCOD-KWRL-KCPR LINE BTWN 05Z-10Z SUNDAY WITH SHOWERS MORE NUMEROUS OVER THE SURROUNDING MTNS WHICH WILL BECOME MOSTLY OBSCD. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES A STRONG COLD FRONT WILL PUSH ACROSS THE AREA SATURDAY NIGHT. WEST TO SOUTHWEST WINDS WILL INCREASE THROUGH THE MORNING AHEAD OF THE FRONT WITH SHOWERS AND POSSIBLY A FEW THUNDERSTORMS INCREASING THROUGH THE AFTERNOON...MAINLY VCNTY AND NORTH OF A KPNA-KJAC LINE. SNOW LEVELS WILL LOWER TO VALLEY FLOORS WITH THE FRONTAL PASSAGE BTWN 3-6Z SUNDAY WITH NMRS MVFR/IFR SHSN AND MTN OBSCURATIONS EXPECTED THROUGH 9Z SUNDAY...WITH SHOWERS DECREASING...IMPROVING CONDITIONS...BEHIND THE FRONT BY 12Z. && .FIRE WEATHER... TONIGHT WILL BE COOL WITH DECREASING CLOUDS AND GENERALLY LIGHT WINDS. WINDS ACROSS THE SOUTHWEST AND AREAS EAST OF THE CONTINENTAL DIVIDE WILL INCREASE SATURDAY AFTERNOON WITH WEST WINDS OF 20 MPH WITH GUSTS TO 30 MPH. RELATIVE HUMIDITY WILL DROP TO 14 TO 18 PERCENT. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL PRODUCE CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. THESE CONDITIONS WILL END DURING THE EVENING HOURS...BUT ARE EXPECTED TO RETURN SUNDAY AFTERNOON. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...C.BAKER LONG TERM...BRANHAM AVIATION...AEM FIRE WEATHER...C.BAKER
Hazardous weather outlook, Apr 10, 4:00 AM MDT, 20 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT FRI APR 10 2015 WYZ001>020-022>030-111200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT FRI APR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND SUNDAY...ELEVATED FIRE WEATHER CONDITIONS POSSIBLE SOUTH AND EAST. STRONG WINDS AT TIMES...ESPECIALLY ON THE EAST SLOPES OF THE ABSAROKA MOUNTAINS INTO THE CODY FOOTHILLS. LIGHT SNOW ACCUMULATIONS IN THE NORTHWEST AND NORTHERN MOUNTAINS...MAINLY SATURDAY NIGHT. MONDAY...ELEVATED FIRE WEATHER CONDITIONS EAST AND SOUTH. TUESDAY...WIDESPREAD EXTREME FIRE WEATHER CONDITIONS POSSIBLE EAST AND SOUTH. TUESDAY NIGHT AND WEDNESDAY...A POWERFUL SPRING STORM SYSTEM WILL BRING A RETURN TO MUCH COOLER...AND POSSIBLY WINTRY CONDITIONS ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.